MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10051020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00119.Additional procode: krd.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during an intracranial aneurysm coiling procedure the physician had difficulty detaching a deltapaq 5mm x 10 cm (dfs10051020/c27177) coil using an enpower detachment control box (dcb00000500/f75871) and codman connecting cable (ccb00015700/s12885).Reportedly the deltapaq coil failed to detach four times when being used with the enpower detachment control box.The signal diode and the sound indicated that the coil detached however using fluoroscopy the physician concluded that the coil was still attached to the delivery system.After the four attempts to detach the coil, the enpower dcb box and the codman cable were exchanged for another box and cable.The coil detached after three-four attempts with the new enpower dcb box and cable.It was reported that the position of the implanted coil was satisfactory; no harm was done to the patient, mrs 0.The procedure was for treatment of unruptured left middle cerebral artery bifurcation aneurysm, vessels were diffuse atherosclerotic.Reportedly the (b)(6)-year-old female patient was previously treated in 2016 for a ruptured right middle cerebral artery aneurysm.There were no damages noted to the coil/coil delivery system/detachment system prior to use and no stretching was noted on the complaint coils prior to use.A pre-deployment electrical check was performed and the green system ready light illuminated.All connections appear to fit properly without application of excessive force.The procedure was completed with a delay of 10 minutes.The complaint products are not available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00119.Based on the information, the event could not be confirmed.The deltapaq coil was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.

Brand Name
DELTAPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6621880
Report Number2954740-2017-00119
Device Sequence Number10861710
Product Code HCG
UDI-Device Identifier00878528007791
UDI-Public(01)00878528007791(17)190402(10)C27177
Combination Product (Y/N)N
Initial Reporter CountryLG
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2019
Device Catalogue NumberDFS10051020
Device Lot NumberC27177
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date07/31/2017
Patient Sequence Number1